Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 30, NWS Louisville, KY

April 24, 20117 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Apr 24, 2011, 6:36 PM CDT for 7 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 6:36 PM CDT (23:36 UTC)
Expired
Apr 25, 2011, 12:30 AM CDT
In force
6 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Green County, KY, Hart County, KY, Larue County, KY, Marion County, KY, Nelson County, KY, Taylor County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WGUS53 KLMK 242336
FFWLMK
KYC087-099-123-155-179-217-229-250530-
/O.NEW.KLMK.FF.W.0030.110424T2336Z-110425T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
  GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 130 AM EDT/1230 AM CDT/

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MODERATE TO HEAVY RAIN MOVING OVER THE AREA.

* LOCATIONS IMPACTED INCLUDE...BARDSTOWN...CAMPBELLSVILLE...
  GREENSBURG...HODGENVILLE...LEBANON...

  IN ADDITION...THOMPSONVILLE...GREENBRIER AND NELSONVILLE ARE
  INCLUDED IN THIS FLASH FLOOD WARNING.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3718 8569 3717 8606 3722 8606 3733 8616
      3734 8608 3745 8605 3744 8589 3755 8589
      3773 8569 3781 8575 3789 8558 3797 8553
      3797 8518 3789 8515 3788 8500 3742 8506
      3739 8514 3726 8520 3724 8532 3711 8553

$$

CALLAHAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 6:27 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 24, 6:27 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT SUN APR 24 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

DOING AN UPDATE TO EXPAND THE FLOOD WATCH FURTHER SOUTH/SOUTHEAST
FOR ONGOING FLOODING/POTENTIAL FLOODING. ALSO INCREASED POPS TO
CATEGORICAL FURTHER SOUTH...AND LIKELY OVER THE FAR SOUTHEAST.

MESOANALYSIS...MAIN WEST-TO-EAST BOUNDARY APPEARS TO BE SAGGING INTO
TN BASED ON RADAR OUT OF OHX. STORMS RIDING UP OVER THE BOUNDARY
NEAR THE TN BORDER WILL CONTINUE TO PRODUCE A HAIL THREAT OVER THE
NEXT COUPLE OF HOURS. EXCESSIVE LIGHTNING WILL BE AN ISSUE AS WELL.
OVERALL THOUGH...AND STILL...FLOODING ISSUES WILL BE OUR MAIN
CONCERN THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS.

FORECAST UPDATE AND FLASH FLOOD WATCH UPDATE OUT SOON.

.SHORT TERM (TONIGHT AND MONDAY)...

...HEAVY RAIN AND TRAINING OF STORMS WILL CONTINUE TO EXACERBATE
FLOODING ISSUES ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...

THIS EVENING - MONDAY...

NEXT WAVE OF SHOWERS AND THUNDERSTORMS HAS FIRED TO OUR WEST AND
WILL MOVE INTO THE AREA LATER THIS AFTERNOON AND EVENING. FLASH
FLOOD WATCH WILL CONTINUE FOR ALL OF NORTH CENTRAL KENTUCKY AND
SOUTHERN INDIANA UNTIL 2 AM EDT. HAVE THEN EXTENDED THE PORTION OF
THE FLASH FLOOD WATCH ALONG THE OHIO RIVER AND NORTH UNTIL 8 PM EDT
TUESDAY.

12Z GFS HAS HAD THE BEST HANDLE ON WHAT HAS TRANSPIRED SO FAR TODAY
AND HAVE RELIED MOSTLY ON THIS SOLUTION FOR THE OVERNIGHT. THIS
WOULD BRING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ALONG AND NORTH
OF THE OHIO RIVER THROUGH DAWN TOMORROW. LOCALIZED HIGHER AMOUNTS
WILL BE POSSIBLE SINCE IT DOES APPEAR SOME TRAINING WILL OCCUR FROM
SOUTHWEST TO NORTHEAST TONIGHT. THE PLAN FOR THE ONGOING AREAL FLOOD
WARNING IS TO ISSUE A FLASH FLOOD WARNING WHEN RAIN BEGINS AS IT
WILL NOT TAKE MUCH TO BEGIN CAUSING PROBLEMS. AS FAR AS THE SEVERE
THREAT GOES...FEEL THE BEST THREAT IS ACROSS OUR SOUTHERN CWA WHERE
MOST INSTABILITY IS PRESENT...HOWEVER SPC DOES HAVE A SLIGHT RISK
ACROSS OUR ENTIRE CWA. FEEL THE MAIN THREAT ACROSS NORTH CENTRAL
KENTUCKY AND SOUTHERN INDIANA WILL BE HEAVY RAIN AND EXCESSIVE
LIGHTNING.

AS WE HEAD INTO THE OVERNIGHT HOURS...EXPECT THE STALLED FRONTAL
BOUNDARY ACROSS SOUTHERN IL/IN TO BEGIN TO LIFT NORTH AS A WARM
FRONT. THIS WILL BEGIN TO SWING THE HEAVIEST RAIN POTENTIAL MORE TO
SOUTHERN INDIANA. AS A RESULT...PLAN TO LET THE SOUTHERN PORTION OF
THE FFA TO EXPIRE AT 2 AM EDT...HOWEVER WILL GIVE EVENING AND MID
SHIFT TIME TO EVALUATE. AS MENTIONED ABOVE...NORTHERN PORTION OF THE
FFA HAS BEEN EXTENDED UNTIL 8 PM EDT TUESDAY.

ON MONDAY...STRENGTHENING SURFACE LOW WILL MOVE FROM THE SOUTHERN
PLAINS TO JUST WEST OF ST. LOUIS. GREATEST SHOWER AND THUNDERSTORM
THREAT WILL BE NORTH OF THE OHIO RIVER...WITH MOST OF CENTRAL
KENTUCKY WITH SMALL CHANCES FOR A SHOWER OR THUNDERSTORM. HAVE
DECREASED HIGHS ON MONDAY AFTERNOON TO THE MID 70S IN SOUTHERN
INDIANA TO THE MID 80S IN SOUTH CENTRAL KENTUCKY. AN ADDITIONAL
QUARTER TO HALF AN INCH OF RAIN IS EXPECTED FOR THE SOUTHERN INDIANA
COUNTIES WEST OF I 65 ON MONDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WITH HEAVY THUNDERSTORMS.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

...TWO OPPORTUNITIES FOR SIGNIFICANT RAINS LATE TUESDAY THROUGH
EARLY THURSDAY...

MONDAY NIGHT THROUGH THURSDAY MORNING...

THE UPPER AIR PATTERN RESPONSIBLE FOR OUR WET PATTERN WILL BASICALLY
CONTINUE MONDAY NIGHT THROUGH THURSDAY. THIS LONGWAVE PATTERN OF
FLAT RIDGING OVER FLORIDA AND THE OUR SOUTHERN PACIFIC
COAST...COUPLED WITH TROUGHING ACROSS THE SOUTHERN PLAINS IS ONE
THAT WILL ALLOW A CONTINUOUS FETCH OF LOW LEVEL MOIST AIR FROM THE
GULF OF MEXICO.

TWO SIGNIFICANT STORM SYSTEMS WILL AFFECT THE LOWER OHIO VALLEY THIS
WORK WEEK. BOTH THE LATEST OPERATIONAL NAM AND THE GFS BRING THE
NOSE OF A POWERFUL JET INTO THE SOUTHERN PLAINS. LOW PRESSURE IS
THEN FORECAST TO DEEPEN RAPIDLY AND NORTHEAST ACROSS ILLINOIS DURING
THE MORNING HOURS TUESDAY.

DESPITE ALL THE RECENT RAIN AND THE INFLUENCE OF RESIDUAL CONVECTIVE
BOUNDARIES ON CLOUDS AND TEMPERATURES...FEEL THAT A
WARM FRONT WILL FINALLY MOVE NORTH OF OUR FORECAST AREA MONDAY
NIGHT. A STRONG LOW LEVEL JET WILL DEVELOP MONDAY NIGHT AND WILL
BRING A THREAT OF CONVECTION MOSTLY ACROSS WESTERN
KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE AREAS
WILL LIE CLOSER TO THIS WARM FRONT WHICH IS EXPECTED TO STRETCH FROM
SOUTHEASTERN MISSOURI TOWARDS CENTRAL INDIANA.

WIDESPREAD CONVECTION...SOME OF IT POSSIBLY HEAVY WILL DEVELOP
TUESDAY AS A FRONT APPROACHES. THIS FRONT WILL THEN POTENTIALLY
STALL ACROSS THE AREA TUESDAY NIGHT AS LOW PRESSURE MOVES INTO THE
WESTERN GREAT LAKES. A SECOND JET STREAK WILL STREAM INTO THE
SOUTHERN PLAINS EARLY WEDNESDAY. THIS LAST STORM SYSTEM WILL THEN
SPAWN LOW PRESSURE OVER EASTERN OKLAHOMA WEDNESDAY MORNING. THIS
SYSTEM IS THEN FORECAST TO TRACK MUCH CLOSER TO...AND POSSIBLY RIGHT
OVER THE COMMONWEALTH LATER WEDNESDAY.

THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN
AVERAGING ONE TO TWO INCHES FROM WEDNESDAY THROUGH EARLY THURSDAY.
FLOODING WILL REMAIN A CONSIDERABLE THREAT ALL THE WAY THROUGH EARLY
THURSDAY...WITH MAIN STEM RIVERS REMAINING HIGH AFTER THAT.

EXPECT A VERY MILD NIGHT EARLY TUESDAY WITH GOOD MIXING WITHIN THE
BOUNDARY LAYER AND LOWS REMAINING IN THE MID 60S. HIGHS TUESDAY WILL
RISE INTO THE MID TO UPPER 70S...WITH HIGHER TEMPERATURES TO THE
EAST.

THURSDAY AFTERNOON THROUGH SUNDAY...

A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
AFTERNOON AS CANADIAN HIGH PRESSURE IS FORECAST TO MOVE SOUTH ACROSS
THE PLAINS. COOLER AND DRIER AIR WILL ARRIVE BY THURSDAY AFTERNOON
AS NORTHWEST FLOW DEVELOPS. HIGHS THURSDAY AND FRIDAY WILL RISE ONLY
INTO THE UPPER 60S TO THE LOWER 70S.

&&

.AVIATION (00Z TAF ISSUANCE)...

STRONG STORMS AROUND THE BWG TERMINAL WILL CONTINUE TO POSE A
SIGNIFICANT LIGHTNING/TORRENTIAL RAIN THREAT OVER THE NEXT
HOUR...MAYBE TWO. SMALL HAIL WILL ALSO BE POSSIBLE AT THE TAF SITE.
OTHERWISE...SHRA/TSRA WILL CONTINUE FOR SEVERAL HOURS WITH IFR VSBYS
OR LESS FROM THE RAIN...AND MVFR CIGS. SFC WINDS SHOULD BACK AROUND
TO THE SOUTH TOMORROW AS THE BOUNDARY LIFTS BACK NORTHWARD...PUSHING
MOST OF THE CONVECTIVE THREAT NORTH TOWARD SDF AND LEX AGAIN FOR
MONDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KYZ023>043-045>049-
     053>057-061>067-070>074.

IN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR INZ076>079-083-084-
     089>092.

&&

UPDATE.........AL
SHORT TERM.....BJS
LONG TERM......JSD
AVIATION.......AL
Hazardous weather outlook, Apr 24, 2:45 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT SUN APR 24 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-251945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT SUN APR 24 2011 /245 PM CDT SUN APR 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS
AFTERNOON AND WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY. LOCALLY HEAVY RAINFALL IS ONCE AGAIN EXPECTED...LEADING
TO THE POSSIBILITY OF LIFE-THREATENING FLASH FLOODING WITH RAPID
RISES ON AREA RIVERS...CREEKS AND DITCHES. WIDESPREAD 1 TO 2 INCH
RAINFALL AMOUNTS ARE LIKELY WITH LOCALLY HIGHER AMOUNTS WHERE
REPEATED THUNDERSTORMS OCCUR. A FLASH FLOOD WATCH CONTINUES
THROUGH MONDAY EVENING.

SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS EVENING AND
TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND EXCESSIVE LIGHTNING
BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY
EVENING. AS A RESULT...FLASH FLOODING AND RIVER FLOODING CONCERNS
WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR
UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. A COUPLE
OF ROUNDS OF STRONG TO SEVERE STORMS WILL ALSO AFFECT THE AREA
DURING THIS TIME PERIOD...MOST LIKELY ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THROUGH TONIGHT TO REPORT ANY INSTANCES OF
SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. SPOTTERS MAY
AGAIN BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING.

BJS

In the hours before

Special weather statement, Apr 24, 5:44 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SUN APR 24 2011

KYZ027-061>064-070>074-242315-
ALLEN-BARREN-BUTLER-EDMONSON-GRAYSON-GREEN-HART-LOGAN-SIMPSON-WARREN-
544 PM CDT SUN APR 24 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND GUSTY WINDS...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BROWNSVILLE TO 8 MILES WEST OF FRANKLIN...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.  THESE STORMS PRODUCED
NICKEL SIZE HAIL IN FRANKLIN.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  RUSSELLVILLE...
  PLUM SPRINGS...
  WINESAP AND CUB RUN...
  MOUNT BEULAH AND KESSINGER...
  LEITCHFIELD CROSSING AND BONNIEVILLE...
  GLEN LILY AND HINESDALE...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3665 8659 3666 8708 3707 8707 3709 8692
      3712 8691 3713 8694 3716 8693 3739 8619
      3739 8552 3737 8550 3718 8569 3716 8576
      3714 8578 3711 8576 3664 8622 3666 8649
      3664 8657
TIME...MOT...LOC 2244Z 264DEG 41KT 3727 8611 3671 8668

AML
Local storm report, Apr 24, 6:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             2 N GOLD CITY           36.78N  86.45W
04/24/2011  M1.00 INCH       SIMPSON            KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK1100610

AL
Special weather statement, Apr 24, 6:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT SUN APR 24 2011

KYZ063-064-074-250000-
BARREN-GREEN-HART-
617 PM CDT SUN APR 24 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...VERY HEAVY RAIN...AND
DIME SIZE HAIL OVER SOUTHERN HART COUNTY MOVING EAST...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MUNFORDVILLE IN SOUTHERN
HART COUNTY...AND MOVING EAST AT 40 MPH.

CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES OVER
ONE INCH PER HOUR BRIEF REDUCING VISIBILITIES TO ONE HALF MILE OR
LESS...AND DIME SIZE HAIL...ARE EXPECTED WITH THIS STORM. THE STORM
WILL MOVE INTO GREEN COUNTY BETWEEN 630 AND 700 PM CDT. OTHER STORMS
WILL AFFECT NORTHERN BARREN COUNTY WITH HEAVY RAINFALL.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  GREENSBURG...
  UNO AND WOODSONVILLE...
  BUNNELL CROSSING AND REX...
  PASCAL AND CANMER...
  DEFRIES AND MONROE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3709 8599 3727 8606 3745 8560 3723 8539
      3716 8568 3718 8569 3717 8575 3714 8577
TIME...MOT...LOC 2314Z 254DEG 33KT 3721 8591

TWF
Special weather statement, Apr 24, 6:21 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT SUN APR 24 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
721 PM EDT SUN APR 24 2011 /621 PM CDT SUN APR 24 2011/

...LIFE-THREATENING FLOODING SITUATION POSSIBLE THIS EVENING...

AN INTENSE ROUND OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
CENTRAL KENTUCKY THIS EVENING. RAINFALL RATES COULD APPROACH 1 TO
2 INCHES PER HOUR WITH THE STRONGEST STORMS...REDUCING
VISIBILITIES AND CAUSING RAPID FLASH FLOODING AND RIVER RISES.
WATER RESCUES AND EVACUATIONS HAVE OCCURRED TO THE WEST WITH THIS
LATEST BATCH OF RAINFALL.

THE PUBLIC IS URGED TO USE EXTREME CAUTION THIS EVENING AND
OVERNIGHT...ESPECIALLY IF PLANNING ON DRIVING OR IF YOU LIVE NEAR
A BODY OF WATER. STAY UP TO DATE OF THE LATEST FLOOD WARNINGS AND
KEEP YOURSELF SAFE. REMEMBER IF YOU SEE WATER ACROSS A
ROADWAY...TURN AROUND...DONT DROWN! USE EXTREME CAUTION AS
NIGHTFALL ARRIVES AND FLOOD WATERS WILL BE PARTLY DIFFICULT TO SPOT.

BJS/AML
Special weather statement, Apr 24, 6:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM CDT SUN APR 24 2011

KYZ061-070-071-250000-
BUTLER-LOGAN-WARREN-
626 PM CDT SUN APR 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 35
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  MEMPHIS JUNCTION...
  CRESTMOOR...
  HOMER AND INSCO...
  CHANDLERS CHAPEL...
  GASPER AND COSTELOW...
  RICHELIEU AND DAVIS CROSSROADS...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3700 8706 3728 8653 3693 8644 3686 8661
      3689 8663 3689 8665 3686 8669 3681 8671
      3666 8707
TIME...MOT...LOC 2326Z 243DEG 30KT 3688 8692

AML
Local storm report, Apr 24, 6:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             10 NW SCOTTSVILLE       36.85N  86.32W
04/24/2011  M0.88 INCH       WARREN             KY   PUBLIC

&&

EVENT NUMBER LMK1100611

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:01 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas29 min
Apr 23, 7:18 PM CDTRiver Flood WarningLMKHarrison15 hr
Apr 23, 7:30 PM CDTSpecial Weather StatementLMKClark15 min
Apr 23, 7:31 PM CDTSevere Thunderstorm WarningLMKClark14 min
Apr 23, 8:20 PM CDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford9 hr
Apr 23, 8:46 PM CDTRiver Flood WarningLMKBullitt14 hr
Apr 24, 12:35 AM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Grayson, Green and 7 more55 min
Apr 24, 1:12 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Simpson33 min
Apr 24, 1:22 AM CDTTornado WarningLMKBarren, Green, Hart, Metcalfe23 min
Apr 24, 1:33 AM CDTSpecial Weather StatementLMKMarion27 min
Apr 24, 1:34 AM CDTTornado WarningLMKBarren, Metcalfe, Monroe26 min
Apr 24, 1:37 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe38 min
Apr 24, 1:41 AM CDTTornado WarningLMKAdair, Casey, Green, Marion, Taylor34 min
Apr 24, 1:56 AM CDTSpecial Weather StatementLMKMarion, Mercer, Washington34 min
Apr 24, 2:02 AM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington28 min
Apr 24, 2:10 AM CDTTornado WarningLMKAdair, Metcalfe, Russell50 min
Apr 24, 2:13 AM CDTTornado WarningLMKBoyle, Casey, Lincoln, Marion, Taylor47 min
Apr 24, 2:34 AM CDTSpecial Weather StatementLMKClark, Fayette, Garrard, Jessamine, Madison, Woodford41 min
Apr 24, 2:37 AM CDTTornado WarningLMKAdair, Casey, Russell23 min
Apr 24, 5:16 AM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more12 hr
Apr 24, 5:50 AM CDTSpecial Weather StatementLMKHancock, Ohio25 min
Apr 24, 6:11 AM CDTSpecial Weather StatementLMKLogan34 min
Apr 24, 6:16 AM CDTSpecial Weather StatementLMKBreckinridge, Butler, Grayson, Hancock44 min
Apr 24, 6:44 AM CDTSpecial Weather StatementLMKButler, Edmonson, Logan, Warren31 min
Apr 24, 6:59 AM CDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more46 min
Apr 24, 7:10 AM CDTSpecial Weather StatementLMKBarren, Edmonson, Hart, Metcalfe35 min
Apr 24, 7:48 AM CDTSpecial Weather StatementLMKGreen, Taylor27 min
Apr 24, 8:14 AM CDTSpecial Weather StatementLMKBoyle, Casey31 min
Apr 24, 8:38 AM CDTSpecial Weather StatementLMKBoyle, Garrard37 min
Apr 24, 9:06 AM CDTSpecial Weather StatementLMKMadison24 min
Apr 24, 12:58 PM CDTSpecial Weather StatementLMKAllen32 min
Apr 24, 1:42 PM CDTSpecial Weather StatementLMKMonroe33 min
Apr 24, 2:08 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland37 min
Apr 24, 2:52 PM CDTSpecial Weather StatementLMKClinton38 min
Apr 24, 3:54 PM CDTSevere Thunderstorm WarningLMKButler, Ohio48 min
Apr 24, 3:56 PM CDTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Ohio9 hr
Apr 24, 4:19 PM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Ohio, Simpson, Warren9 hr
Apr 24, 4:28 PM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson62 min
Apr 24, 4:31 PM CDTSevere Thunderstorm WarningLMKLogan44 min
Apr 24, 4:47 PM CDTSpecial Weather StatementLMKButler43 min
Apr 24, 4:48 PM CDTAreal Flood WarningLMKBullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more12 hr
Apr 24, 5:44 PM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Hart, Logan and 2 more31 min
Apr 24, 6:03 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren42 min
Apr 24, 6:17 PM CDTSpecial Weather StatementLMKGreen, Hart43 min
Apr 24, 6:26 PM CDTSpecial Weather StatementLMKLogan34 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningLMKBarren32 min
Apr 24, 6:32 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren28 min
Apr 24, 6:48 PM CDTSevere Thunderstorm WarningLMKAllen, Barren27 min
Apr 24, 6:53 PM CDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Cumberland, Metcalfe, Monroe6 hr
Apr 24, 6:58 PM CDTSpecial Weather StatementLMKWarren32 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.